Alert archive / Colorado / Frost Advisories in 2025

Frost Advisory 9, NWS Pueblo, CO

October 20, 2025Custer County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this frost advisory at Oct 20, 2025, 2:05 PM MDT for Custer County, Fremont County, Teller County, Colorado. It took effect at Oct 21, 2025, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2025, 2:05 PM MDT (20:05 UTC)
In effect from
Oct 21, 2025, 3:00 AM MDT
Expired
Oct 21, 2025, 8:00 AM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Custer County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 481 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3787 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS75 KPUB 202005
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
205 PM MDT Mon Oct 20 2025

COZ087-088-094-099-210500-
/O.CON.KPUB.FZ.W.0003.251021T0900Z-251021T1400Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
Including Springfield, Kim, Branson, Walsh, Walsenburg, and
Trinidad
205 PM MDT Mon Oct 20 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet, Las Animas and Baca counties.

* WHEN...From 3 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ083-210500-
/O.NEW.KPUB.FR.Y.0009.251021T0900Z-251021T1400Z/
Canon City Vicinity/Eastern Fremont County-
Including Canon City and Penrose
205 PM MDT Mon Oct 20 2025

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Canon City Vicinity/Eastern Fremont County.

* WHEN...From 3 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Moore
3 follow-up statements
598 
WWUS75 KPUB 210407
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1007 PM MDT Mon Oct 20 2025

COZ087-088-094-099-211215-
/O.CON.KPUB.FZ.W.0003.251021T0900Z-251021T1400Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
Including Walsenburg, Kim, Walsh, Branson, Trinidad, and
Springfield
1007 PM MDT Mon Oct 20 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Eastern Las Animas, Baca, Walsenburg Vicinity/Upper 
  Huerfano River Basin Below 7500 Feet, and Trinidad 
  Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From 3 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ083-211215-
/O.CON.KPUB.FR.Y.0009.251021T0900Z-251021T1400Z/
Canon City Vicinity/Eastern Fremont County-
Including Penrose and Canon City
1007 PM MDT Mon Oct 20 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Canon City Vicinity/Eastern Fremont County.

* WHEN...From 3 AM to 8 AM MDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Simcoe
258 
WWUS75 KPUB 210914
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
314 AM MDT Tue Oct 21 2025

COZ087-088-094-099-211400-
/O.CON.KPUB.FZ.W.0003.000000T0000Z-251021T1400Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
Including Branson, Kim, Trinidad, Walsenburg, Walsh, and
Springfield
314 AM MDT Tue Oct 21 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Eastern Las Animas, Baca, Walsenburg Vicinity/Upper 
  Huerfano River Basin Below 7500 Feet, and Trinidad 
  Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

COZ083-211400-
/O.CON.KPUB.FR.Y.0009.000000T0000Z-251021T1400Z/
Canon City Vicinity/Eastern Fremont County-
Including Penrose and Canon City
314 AM MDT Tue Oct 21 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Canon City Vicinity/Eastern Fremont County.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
823 
WWUS75 KPUB 211339
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
739 AM MDT Tue Oct 21 2025

COZ087-088-094-099-211445-
/O.EXP.KPUB.FZ.W.0003.000000T0000Z-251021T1400Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
Including Trinidad, Springfield, Walsh, Walsenburg, Branson, and
Kim
739 AM MDT Tue Oct 21 2025

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

The threat has ended.

$$

COZ083-211445-
/O.EXP.KPUB.FR.Y.0009.000000T0000Z-251021T1400Z/
Canon City Vicinity/Eastern Fremont County-
Including Canon City and Penrose
739 AM MDT Tue Oct 21 2025

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

The threat has ended.

$$

Visit us at http://www.weather.gov/pub

Moore

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 20, 11:38 AM MDT, 2 hours 27 minutes earlier. Its key messages:

  • Strong winds in the southern Sangres eastern slopes this morning.
  • Relatively cool temps, but very dry and windy will allow for Red Flag conditions most plains and Fremont county today.
  • Freezing temps once again plains (see details below)
  • Best chance of some precip on the plains will be FRI/SAT
Area forecast discussion, Oct 20, 11:38 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1138 AM MDT Mon Oct 20 2025

.KEY MESSAGES...

- Strong winds in the southern Sangres eastern slopes this morning.

- Relatively cool temps, but very dry and windy will allow for Red
Flag conditions most plains and Fremont county today.

- Freezing temps once again plains (see details below)

- Best chance of some precip on the plains will be FRI/SAT

&&

.UPDATE...
Issued at 837 AM MDT Mon Oct 20 2025

Quick update to the forecast grids for expiration of the High
Wind Warning, and to incorporate latest obs data. Red Flag
Warning for today looks somewhat borderline, with gusty winds in
place but questionable humidity levels as the front surges
south, but will maintain since potential stronger gusts could
override RH a few percentage higher than Red Flag criteria.
Still looks on track for another freeze across the plains
tonight. Moore

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 240 AM MDT Mon Oct 20 2025

Numerous concerns this fcst. First, Strong downslope winds will be
likely across the southern Sangres this morning. Main areas of
concern will be south of La Veta pass on the eastern slopes of the
southern Sangres. It is this area which will likely see the
strongest winds, with gusts to 70 to 80 mph possible on the eastern
slopes. The winds should begin to decrease by mid morning. As
of 2 AM this morning, numerous areas in the southern mtn region
were gusting in the 40 to 50 mph range, with Weston coming in
with 62 mph.

The 2nd concern will be Red Flag conditions over a good part of
the region today. Although it will be relatively cooler as a
cool front moves across the region this morning (With max temps
only in the U60s to L70s plains), it will be windy on the
plains and RH values will drip into the 10-15% range over most
of the plains. These low RH values, combined with winds 30 to 45
mph, will allow for Red Flag conditons to develop this
afternoon. Please note counties along US50 east of Pueblo were
added to the Red Flag warning.

The next concern is cold temps tonight. For now I have issued a
freeze warning for the counties along the NM border. Counties north
of this region *Likely* had a hard freeze the other night as most
had min temps in the 27-28F range, however we will allow for our
climate specialist to come in later this morning to make that
determination and decide if these counties reached the definition of
a hard freeze. If it is decided that these counties did NOT reach
hard freeze criteria, then a freeze warning will need to be issued
later this morning for the counties along the US50 corridor
northward. Another region of concern is Eastern Fremont county, as
this area likely did not receive hard freeze conditions the
other day, and may not receive a hard freeze Tuesday morning. It
should be noted that the region is well past its climatological
first freeze and the growing season has likely ended over the
area.

Otherwise...

A nice day is in store for the region today. It will be breezy to
windy most areas. but temperatures will be comfortable in teh U60s
to L70s over the plains and mid 60s larger valleys. The strong winds
of the east slopes of the southern Sangres should decrease by
mid morning. Temps tonight should be in the U20s to M30s across
the plains. \/Hodanish

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 240 AM MDT Mon Oct 20 2025

Nice calm weather Tuesday through Thursday. Temps will be seasonable
with relatively light winds.

The next concern will be a warm trough/small closed mid level low in
the subtropical jet moving across the region Friday into the
early weekend. Not much moisture associated with this system and
the system is warm, so main concern will be shower being
possible during the FRI/SAT time frame. Overall, this system
will bring the best chance of some precip to the lower
elevations during this long term forecast period.

By Sunday, stronger zonal flow moves over the region as the gradient
tightens and cooler air along with precip over the west slopes of
the mtns will likely develop and continue over the area through
early next week. Much cooler air is likely heading toward our area
by mid week next week. \/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1138 AM MDT Mon Oct 20 2025

VFR conditions anticipated across the forecast area over the next 24
hours, including the three main TAF sites of KCOS, KPUB and KALS.
Cold front pushing across the eastern plains this morning will
directly affect KCOS and KPUB, with E-SE surface winds running up
against W-NW winds downsloping off the eastern mts. Winds will
decrease prior to sunset.

KCOS - N winds gusting to 25 kts through 04z, then E-NE and light
remainder of period.

KPUB - Battling winds between E-SE and W-NW gusting to 30 kts
through 22z, then E-SE and gusty through 03z, then light SE
remainder of period.

KALS - Gusty N winds to 22 kts between 22z and 02z, then E-SE under
10 kts remainder of period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MDT this evening for COZ222-
226>232-234>236.
Freeze Warning from 3 AM to 8 AM MDT Tuesday for COZ087-088-
094-099.

&&

UPDATE...MOORE
SHORT TERM...HODANISH
LONG TERM...HODANISH
AVIATION...MOORE
Hazardous weather outlook, Oct 20, 8:51 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
851 AM MDT Mon Oct 20 2025

COZ058>089-093>099-211300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
851 AM MDT Mon Oct 20 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect today for most of the plains.
Although it will be relatively cool today, it will be very dry and
windy over most areas, and this will allow for extreme fire
behavior if a fire were to start.

Subfreezing temperatures are forecast overnight tonight into early
Tuesday morning for much of the eastern plains. If possible,
bring in or cover sensitive outdoor plants and unhook outdoor
plumbing.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few thunderstorms will be possible Friday and Saturday. Cloud to
ground lightning will be the main concern.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/EHR

In the hours before

Local storm report, Oct 20, 8:20 AM MDT, 5 hours 45 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
820 AM MDT Mon Oct 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     Non-Tstm Wnd Gst 4 S Weston              37.07N 105.02W
10/20/2025  M69 MPH          Las Animas         CO   AWOS

            AWOS station 3CO4 4 S Weston.

0455 AM     Non-Tstm Wnd Gst 4 S Weston              37.07N 105.02W
10/20/2025  M64 MPH          Las Animas         CO   AWOS

            AWOS station 3CO4 4 S Weston.

0356 AM     Non-Tstm Wnd Gst 8 WNW San Isabel        38.04N 105.19W
10/20/2025  M58 MPH          Custer             CO   Mesonet

            Mesonet station CYNC2 Psf3 Canon City Qd.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 12:41 AM MDTFreeze WarningPUBBaca, Huerfano, Las Animas31 hr

Nearby

Frost Advisories in Colorado, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.